It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 10-05-2012, 07:36 PM   #1
Newbie
(male)
 
Join Date: Aug 2012
Posts: 1
rangam HB User
lamictal and flattening out

hi all.

for as far as i can remember i have had periods of of between half and a full year of intense depression, with paranoia, intense self loathing, isolation, and a constant need to not live anymore. and then suddenly i have felt "ok" for a couple of years, with periods of a couple of weeks of intense happiness within my "ok" periods.

4 years ago i was diagnosed as bipolar 2 (which didn`t come as much of a shock to me), and was put on lamictal, and i have been taking lamictal every day since.

since then i have not felt a need to die, but i still have felt a longing to not live anymore (if that makes sense to any of you). i have not had any intense depressive episodes, but i can not remember any times since i started on lamictal that i have been genuinely happy. while my life used to fluctuate between 9 on a scale of one to ten to -1000 on a scale from one to ten, my life have been at a constant 2 since i started on lamictal.

and i know that for a lot of you here your manic episodes are/have been total hell, and i do not mean any disrespect to any of you, but my happy/hypomanic episodes were actually a good thing for me. they were intense, sure, but i never did anything that put myself or anyone else in harms way.

and while i definitely do not miss the depressive periods i had before i started on lamictal, i do miss the happyhappy ones. my question is: have anyone else here (particularly the bipolar 2 ones of you) experienced a similar "flattening out" after starting using lamictal?

Last edited by rangam; 10-06-2012 at 07:17 AM.

 
Reply With Quote
Sponsors Lightbulb
   
Old 10-10-2012, 04:36 AM   #2
Newbie
(female)
 
Join Date: Oct 2012
Location: Nova Scotia, Canada
Posts: 4
nsmom67 HB User
Re: lamictal and flattening out

Hi...I was on Lamictal about 4 years ago....I was in a terrible depression but I didn't experience a flattening, actually it was just the opposite....but I did take other meds as well. I took Lamictal, Depakote, Gedeon, and one othr med that I can't remember. All meds act differently with different people. I had to go off of the Lamictal because I experienced a rash and felt like I had the flu all the time. I hope you can work with your dr to find the right cocktail for you to work better.

 
Reply With Quote
Old 10-21-2012, 08:51 PM   #3
Newbie
(female)
 
Join Date: Sep 2012
Location: Washington State
Posts: 5
Poookie HB User
Re: lamictal and flattening out

I have been on 50mg Lamictal for over a year. I started a new job and had a mini melt down recently from the stress. I was referred to a new Psychiatrist and he said the 50 mg was almost a 'non' dose. I am now working up by 25mg each week to 200mg. Right now I'm on 75 and already I feel "flat". He also increased my Effexor so I'm not sure if it's that or the Lamictal. I miss my highs. I seemed so much happier and had more energy.

I feel down. Not depressed just blah...

 
Reply With Quote
Old 11-14-2012, 09:19 AM   #4
Newbie
(male)
 
Join Date: Nov 2012
Posts: 3
Howmeister HB User
Re: lamictal and flattening out

I have been on Lamactil on and off for about 6 years. I say on and off because the Doc puts me on and I feel better so..I take me off. Stupid I know but its a terrible cycle. I did experience what you call "flattening out" every time I am on it for over 3 months. Yes it does stabilize and control the mood but Blah isn't my favourite mood. Like Rangam, my favourite mood is manic. I am upbeat, energized and very sociable. I get things done (some times in circles) but I am not a lump on the couch with no motivation to do much of anythng. The biggest problem with the manic is my super sex drive I get. That gets a little out of control so I take the Lamactil as my Doc asks me to. Unfortunately with my ultimate wisdom of self controlling medication I have lost 2 wives and many girlfriends. Hurtful casualties in this wonderful condition we all share. My dose is only 100mg a day as my body reacts real well to it I reckon and its a compromise with the Doc. He wants me to take 200. I guess at this point he is happy I take it at all. Oh boy. When I was first diagnosed I think they tried every pill known to man to help and finally settled with Lamactil. Its the only thing that did anything. Some of the other meds just made me stare and drool out the window. Some did little to nothing at all. Not good memories I tell ya. But like you, I wish things were different but I accept this is the way things are and I must make the best out of it. Haven't been suicidal for over a year now so I am doing OK. I still flirt with the idea my brain will just one day snap out of it and I go back to normal. Whatever normal is.

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), goody2shuz (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 06:43 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!